Alert archive / Utah / High Wind Watches in 2011
High Wind Watch 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Apr 28, 2011, 4:23 AM MDT. It took effect at Apr 28, 2011, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 4:23 AM MDT (10:23 UTC)
- In effect from
- Apr 28, 2011, 6:00 PM MDT
- Expired
- Apr 28, 2011, 3:05 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWUS75 KSLC 281023 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 423 AM MDT THU APR 28 2011 ...HIGH WINDS ACROSS THE NORTHWEST DESERTS BEHIND A COLD FRONT TONIGHT... .A COLD FRONT SCHEDULED TO REACH NORTHWEST UTAH EARLY THIS EVENING WILL SWEEP ACROSS NORTHWEST UTAH THIS EVENING. THE FRONT WILL STRENGTHEN AS IT CROSSES THE DESERTS OF NORTHWEST UTAH THIS EVENING. STRONG AND VERY GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE AREA UNTIL LATE TONIGHT. UTZ005-281800- /O.NEW.KSLC.HW.A.0005.110429T0000Z-110430T0900Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 423 AM MDT THU APR 28 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * AFFECTED AREA: THE NORTHWEST DESERTS OF UTAH...INCLUDING THE SALT FLATS AND THE I-80 AND I-84 CORRIDORS. * WINDS: STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL BECOME STRONGER OUT OF THE NORTHWEST BEHIND THE FRONT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 55 AND 65 MPH ARE EXPECTED TONIGHT. * TIMING: THE COLD FRONT SHOULD REACH THE NORTHWEST CORNER OF UTAH LATE THIS AFTERNOON OR EARLY THIS EVENING. THE FRONT WILL SWEEP QUICKLY ACROSS NORTHWEST UTAH EARLY THIS EVENING...WITH THE STRONG NORTHWEST DEVELOPING IMMEDIATELY BEHIND THE FRONT. * IMPACTS: HAZARDOUS DRIVING CONDITIONS WILL EXIST ALONG THE MAJOR TRANSPORTATION CORRIDORS IN THE WARNED AREA. THE STRONG AND GUSTY WINDS WILL SIGNIFICANTLY IMPACT HIGH PROFILE AND LIGHT WEIGHT VEHICLES. AREAS OF BLOWING DUST AND SALT RESTRICTING VISIBILITIES IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
901 WWUS75 KSLC 281528 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 928 AM MDT THU APR 28 2011 ...HIGH WINDS POSSIBLE ACROSS THE NORTHWEST DESERTS BEHIND A COLD FRONT TONIGHT... .A COLD FRONT WILL CROSS NORTHWEST UTAH EARLY THIS EVENING. WINDS BEHIND THIS FRONT WILL TURN TO THE NORTHWEST...BECOMING STRONG AND VERY GUSTY THIS EVENING THROUGH LATE TONIGHT. IN ADDITION...MICROBURST WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING WITH ISOLATED THUNDERSTORMS. UTZ005-290000- /O.EXT.KSLC.HW.A.0005.110429T0000Z-110429T0900Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 928 AM MDT THU APR 28 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH LATE TONIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH LATE TONIGHT. * AFFECTED AREA: THE NORTHWEST DESERTS OF UTAH...INCLUDING THE SALT FLATS AND THE I-80 AND I-84 CORRIDORS. * WINDS: GUSTY SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL BECOME STRONGER OUT OF THE NORTHWEST BEHIND THE FRONT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 55 AND 65 MPH ARE EXPECTED TONIGHT. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING...AND CONTINUE OVERNIGHT IN THE WAKE OF A COLD FRONT. IN ADDITION...MICROBURST WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY EVENING WITH ISOLATED THUNDERSTORMS. * IMPACTS: HAZARDOUS DRIVING CONDITIONS WILL EXIST ALONG THE MAJOR TRANSPORTATION CORRIDORS IN NORTHWEST UTAH. THE STRONG AND GUSTY WINDS WILL SIGNIFICANTLY IMPACT HIGH PROFILE AND LIGHT WEIGHT VEHICLES. AREAS OF BLOWING DUST AND SALT RESTRICTING VISIBILITIES IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
801 WWUS75 KSLC 282105 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 305 PM MDT THU APR 28 2011 ...GUSTY NORTHWEST WINDS BEHIND A COLD FRONT TONIGHT THROUGH FRIDAY... .A COLD FRONT WILL CROSS NORTHWEST UTAH EARLY THIS EVENING...THEN CONTINUE EAST ACROSS EAST CENTRAL UTAH FRIDAY MORNING. WINDS BEHIND THIS FRONT WILL TURN TO THE NORTHWEST...BECOMING STRONG AND GUSTY TONIGHT THROUGH FRIDAY. IN ADDITION...MICROBURST WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING WITH ISOLATED THUNDERSTORMS. UTZ005-290600- /O.UPG.KSLC.HW.A.0005.110429T0000Z-110429T0900Z/ /O.NEW.KSLC.WI.Y.0018.110429T0000Z-110430T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 305 PM MDT THU APR 28 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE NORTHWEST DESERTS OF UTAH...INCLUDING THE SALT FLATS AND THE I-80 AND I-84 CORRIDORS. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 55 MPH WILL DEVELOP THIS EVENING...THEN CONTINUE OVERNIGHT THROUGH MUCH OF THE DAY FRIDAY. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING...AND CONTINUE OVERNIGHT THROUGH FRIDAY IN THE WAKE OF A COLD FRONT. IN ADDITION...MICROBURST WINDS ARE POSSIBLE THROUGH EARLY EVENING WITH ISOLATED THUNDERSTORMS. * IMPACTS: HAZARDOUS DRIVING CONDITIONS WILL EXIST ALONG THE MAJOR TRANSPORTATION CORRIDORS IN NORTHWEST UTAH. THE STRONG AND GUSTY WINDS WILL IMPACT HIGH PROFILE AND LIGHT WEIGHT VEHICLES. AREAS OF BLOWING DUST AND SALT RESTRICTING VISIBILITIES IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ011-012-290600- /O.NEW.KSLC.WI.Y.0018.110429T1500Z-110430T0300Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 305 PM MDT THU APR 28 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED FRIDAY IN THE WAKE OF A PASSING COLD FRONT. * TIMING: WINDS ARE EXPECTED TO BECOME NORTHWEST FRIDAY MORNING AS A COLD FRONT CROSSES THE AREA. THESE WINDS WILL REMAIN GUSTY THROUGH MUCH OF THE DAY. * IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG HIGHWAY 10 SOUTH OF PRICE...AS WELL AS OTHER EAST-WEST ORIENTED ROADWAYS. THE STRONG AND GUSTY WINDS WILL IMPACT HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 27, 9:59 PM MDT, 6 hours 24 minutes earlier.
Area forecast discussion, Apr 27, 9:59 PM MDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 959 PM MDT WED APR 27 2011 .SYNOPSIS...HIGH PRESSURE OVER THE AREA TONIGHT WILL GIVE WAY THURSDAY AN INCREASING SOUTHWEST FLOW AHEAD OF A STRONG COLD PACIFIC TROUGH. THIS SYSTEM WILL SEND A COLD FRONT THROUGH NORTHERN UTAH THURSDAY NIGHT AND SOUTHERN UTAH ON FRIDAY. A COLD NORTHERLY FLOW WILL REMAIN OVER THE REGION THROUGH THE WEEKEND. && .DISCUSSION...THE SHORT WAVE RIDGE AXIS CROSSES THE CWA TONIGHT AS A COLD UPPER TROF DIGS INTO THE PACNW STATES. SOUTHWEST FLOW WILL PICK UP TOMORROW AS THIS TROF CONTINUES TO SHIFT INLAND AND DEEPEN THROUGH THE DAY. THE AIRMASS GETS UNSTABLE ENOUGH FOR CONVECTION TO DEVELOP TOMORROW AFTN AND INVERTED V VERTICAL PROFILES PLUS THE JET NOSING INTO THE REGION COULD RESULT IN SOME OF THESE STORMS PRODUCING STRONG MICROBURST WINDS. SOUTHERLY SURFACE WINDS PICK UP IN THE AFTERNOON ACROSS MOST OF THE CWA BUT SPEEDS SHOULD MOSTLY REMAIN BELOW ADVISORY LEVELS. THE ASSOCIATED COLD FRONT WILL PASS THROUGH NORTHERN UTAH OVERNIGHT THURSDAY AND THROUGH SOUTHERN UTAH DURING THE DAY FRIDAY. THIS SYSTEM IS NOT ADVERTISED TO BE VERY MOIST BUT PRECIP SHOULD STILL FILL IN ACROSS THE NORTH BEHIND THE FRONT LATE THU NIGHT INTO FRI MORNING. SOME CONVECTION WILL LIKELY ACCOMPANY THE FRONT ACROSS THE SOUTH FRI BUT PRECIP WILL BE SPOTTY AT BEST. SNOW IN THE MTNS COULD REACH ADVISORY LEVELS ACROSS THE NORTH AND SNOW LEVELS WILL DROP TO THE VALLEY FLOORS BY FRI MORNING IN THE NORTH AND FRI EVE IN THE SOUTH. HOWEVER...ANY VALLEY ACCUMULATION SHOULD REMAIN PRIMARILY OFF PAVEMENT. SNOW SHOWERS WILL CONTINUE IN A COLD UNSTABLE AIRMASS THRU SAT AND POSSIBLY SUN. AFTER A BRIEF BREAK THU...TEMPS WILL FALL BACK TO WELL BELOW NORMAL VALUES FRI AND REMAIN THAT WAY THRU THE WEEKEND. ANOTHER ROUND OF BELOW FREEZING TEMPS IS LIKELY OVER THE WEEKEND WITH THE MOST LIKELY MORNING FOR A WIDESPREAD FREEZE BEING SUNDAY. NO UPDATES PLANNED AT THIS TIME. && .AVIATION...SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH THE NIGHT. VFR CONDITIONS WITH MOSTLY CLEAR SKIES WILL PREVAIL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...WILENSKY AVIATION...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 27, 8:22 AM MDT, 20 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 822 AM MDT WED APR 27 2011 UTZ001>016-019>021-517-518-WYZ021-281430- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 822 AM MDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE ALOFT WILL SETTLE ACROSS THE AREA FOR LATER TODAY THROUGH TONIGHT. DRY CONDITIONS AND SOMEWHAT WARMER TEMPERATURES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN UTAH THURSDAY AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS. THE NEXT COLD PACIFIC STORM SYSTEM WILL REACH UTAH BY LATE THURSDAY NIGHT...AND REMAIN OVER THE INTERIOR WEST THROUGH SATURDAY. THE ASSOCIATED COLD FRONT WILL ARRIVE THURSDAY NIGHT AND CROSS THE OUTLOOK AREA BY LATE FRIDAY. THIS STORM WILL BE COLD ENOUGH TO BRING SNOW TO BOTH THE MOUNTAINS AND VALLEYS OF NORTHERN AND CENTRAL UTAH. SUBSTANTIAL ACCUMULATIONS OF SNOW ARE EXPECTED ACROSS THE NORTHERN AND CENTRAL MOUNTAINS...WITH A FEW VALLEY LOCATIONS ACROSS WESTERN UTAH PICKING UP SEVERAL INCHES OF NEW SNOW FROM THIS STORM. TEMPERATURES WITH BE RATHER COLD AREA WIDE THIS WEEKEND. DAYTIME HIGHS COULD BE AS MUCH AS 15 TO 20 DEGREES BELOW NORMAL FOR LATE APRIL. HIGH PRESSURE WILL RETURN TO THE AREA BEGINNING SUNDAY...AND REMAIN ACROSS THE AREA IN EARLY NEXT WEEK. DRY CONDITIONS WITH A SUBSTANTIAL WARMING TREND IS ANTICIPATED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:05 PM MDT | Wind Advisory | SLC | 30 hr | |
| Apr 28, 3:15 PM MDT | Winter Weather Advisory | SLC | 40 hr |
Nearby
High Wind Watches in Utah, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.